Alert archive / Hawaii / Gale Warnings in 2016

Gale Warning 8, NWS Honolulu, HI

November 29, 2016

NWS Honolulu, HI issued this gale warning at Nov 29, 2016, 3:31 AM HST. It took effect at Nov 29, 2016, 10:00 AM HST. It was in force for 66 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 29, 2016, 3:31 AM HST (13:31 UTC)
In effect from
Nov 29, 2016, 10:00 AM HST
Expired
Dec 2, 2016, 4:01 AM HST
In force
66 hr
Issued by
NWS Honolulu, HI

The text

As transmitted.

507 
WHHW70 PHFO 291331
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
331 AM HST TUE NOV 29 2016

...STRONG TRADE WINDS AND ELEVATED ROUGH SEAS WILL CONTINUE
THROUGH MID-WEEK...

.A SURFACE HIGH BUILDING FAR NORTH OF THE STATE WILL PRODUCE
STRONG TRADE WINDS...WITH GALE CONDITIONS DEVELOPING OVER THE
ALENUIHAHA AND PAILOLO CHANNELS STARTING LATER THIS MORNING.
THESE STRONG TRADE WINDS COMBINED WITH ELEVATED...SHORT-PERIOD
SEAS WILL CONTINUE OVER ALL HAWAIIAN WATERS THROUGH MID-WEEK.

PHZ120-121-300245-
/O.CON.PHFO.SC.Y.0061.000000T0000Z-161129T2000Z/
/O.UPG.PHFO.GL.A.0006.161129T2000Z-161201T0400Z/
/O.NEW.PHFO.GL.W.0008.161129T2000Z-161201T0400Z/
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
331 AM HST TUE NOV 29 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM HST THIS
MORNING...
...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM HST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM HST
WEDNESDAY.  

* WINDS AND SEAS...EAST WINDS 20 TO 30 KT THROUGH MID-MORNING...
  THEN EAST GALES UP TO 35 KT FROM LATE THIS MORNING THROUGH
  WEDNESDAY AFTERNOON. ROUGH SEAS UP TO 13 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 KNOTS OR GREATER ARE IMMINENT.
OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$

PHZ110-112-113-115-118-300245-
/O.EXT.PHFO.SC.Y.0061.161129T1331Z-161201T1600Z/
KAUAI NORTHWEST WATERS-KAUAI LEEWARD WATERS-KAUAI CHANNEL-
OAHU LEEWARD WATERS-MAUI COUNTY LEEWARD WATERS-
331 AM HST TUE NOV 29 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST THURSDAY...

* WINDS AND SEAS...THROUGH WEDNESDAY NIGHT...EAST TO NORTHEAST
  WINDS 20 TO 25 KT...AND ROUGH SEAS UP TO 11 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE HAZARDOUS CONDITIONS.

&&

$$

PHZ111-114-116-117-119-122>124-300245-
/O.CON.PHFO.SC.Y.0061.000000T0000Z-161201T1600Z/
KAUAI WINDWARD WATERS-OAHU WINDWARD WATERS-KAIWI CHANNEL-
MAUI COUNTY WINDWARD WATERS-MAALAEA BAY-
BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
331 AM HST TUE NOV 29 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
THURSDAY...

* WINDS AND SEAS...THROUGH WEDNESDAY NIGHT...EAST TO NORTHEAST 
  WINDS 20 TO 25 KT...AND ROUGH SEAS UP TO 12 FT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE HAZARDOUS CONDITIONS.

&&

$$

HOUSTON
7 follow-up statements
935 
WHHW70 PHFO 300153
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
353 PM HST TUE NOV 29 2016

...STRONG TRADE WINDS AND ELEVATED ROUGH SEAS WILL CONTINUE
THROUGH MID-WEEK...

.A SURFACE HIGH FAR NORTH OF THE STATE WILL PRODUCE STRONG TRADE
WINDS...WITH GALE CONDITIONS DEVELOPING OVER THE TYPICALLY
WINDIER WATERS AROUND THE BIG ISLAND AND MAUI COUNTY. THESE
STRONG TRADE WINDS COMBINED WITH ELEVATED ...SHORT-PERIOD SEAS
WILL CONTINUE OVER ALL HAWAIIAN WATERS THROUGH MID-WEEK.

PHZ119-123-124-301500-
/O.UPG.PHFO.SC.Y.0061.000000T0000Z-161201T1600Z/
/O.EXB.PHFO.GL.W.0008.000000T0000Z-161201T1600Z/
MAALAEA BAY-BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
353 PM HST TUE NOV 29 2016

...GALE WARNING IN EFFECT UNTIL 6 AM HST THURSDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 6 AM HST THURSDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS AND SEAS...EAST GALES TO 35 KT. ROUGH SEAS UP TO 12 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE HAZARDOUS CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PHZ120-121-301500-
/O.EXT.PHFO.GL.W.0008.000000T0000Z-161201T1600Z/
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
353 PM HST TUE NOV 29 2016

...GALE WARNING NOW IN EFFECT UNTIL 6 AM HST THURSDAY...

* WINDS AND SEAS...EAST GALES UP TO 35 KT. ROUGH SEAS UP TO 12
  FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 KNOTS OR GREATER ARE IMMINENT.
OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$

PHZ110>118-122-301500-
/O.CON.PHFO.SC.Y.0061.000000T0000Z-161201T1600Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS-
353 PM HST TUE NOV 29 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
THURSDAY...

* WINDS AND SEAS...EAST TO NORTHEAST WINDS 20 TO 25 KT. ROUGH
  SEAS UP TO 12 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE HAZARDOUS CONDITIONS.

&&

$$
265 
WHHW70 PHFO 301357
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
357 AM HST WED NOV 30 2016

PHZ119>121-123-124-010300-
/O.CON.PHFO.GL.W.0008.000000T0000Z-161201T1600Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
357 AM HST WED NOV 30 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY...

* WINDS AND SEAS...EAST GALES 30 TO 35 KT. ROUGH SEAS 10 TO 15
  FT...HIGHEST IN THE CHANNELS AND SOUTH OF THE BIG ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PHZ110>118-122-010300-
/O.CON.PHFO.SC.Y.0061.000000T0000Z-161201T1600Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS-
357 AM HST WED NOV 30 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
THURSDAY...

* WINDS AND SEAS...EAST TO NORTHEAST WINDS 25 TO 30 KT. SEAS 9 TO
  12 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE HAZARDOUS CONDITIONS.

&&

$$
679 
WHHW70 PHFO 010152
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
352 PM HST WED NOV 30 2016

...STRONG TRADE WINDS AND ROUGH SEAS CONTINUE...

.A HIGH NORTHEAST OF THE AREA WILL CONTINUE TO PRODUCE STRONG
TRADE WINDS OVER THE STATE. SMALL CRAFT ADVISORY WINDS AND SEAS
EXPECTED FOR ALL COASTAL WATERS WITH GALE FORCE CONDITIONS
THROUGH THE WINDIER WATERS AROUND THE BIG ISLAND AND MAUI COUNTY.

PHZ119>121-123-124-011500-
/O.CON.PHFO.GL.W.0008.000000T0000Z-161201T1600Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
352 PM HST WED NOV 30 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY...

* WINDS AND SEAS...EAST GALES 30 TO 35 KT. ROUGH SEAS 10 TO 15 
  FT...HIGHEST IN THE CHANNELS AND SOUTH OF THE BIG ISLAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PHZ110>118-122-011500-
/O.EXT.PHFO.SC.Y.0061.000000T0000Z-161202T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS-
352 PM HST WED NOV 30 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST THURSDAY...

* WINDS AND SEAS...EAST TO NORTHEAST WINDS 25 TO 30 KT. SEAS 9 
  TO 12 FT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE HAZARDOUS CONDITIONS.

&&

$$
365 
WHHW70 PHFO 011325
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
325 AM HST THU DEC 1 2016

...STRONG TRADE WINDS AND ROUGH SEAS CONTINUE...

.A STRONG HIGH NORTHEAST OF THE AREA WILL CONTINUE TO PRODUCE
STRONG TRADE WINDS OVER THE STATE. SMALL CRAFT ADVISORY WINDS AND
SEAS EXPECTED FOR ALL COASTAL WATERS WITH GALE FORCE CONDITIONS
THROUGH THE WINDIER WATERS AROUND THE BIG ISLAND AND MAUI COUNTY.

PHZ123-124-020230-
/O.CAN.PHFO.GL.W.0008.000000T0000Z-161201T1600Z/
/O.EXB.PHFO.SC.Y.0061.161201T1325Z-161203T0400Z/
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
325 AM HST THU DEC 1 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST FRIDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST FRIDAY. THE GALE
WARNING HAS BEEN CANCELLED. 


* WINDS AND SEAS...EAST TO NORTHEAST WINDS 25 TO 30 KT. SEAS 9  
TO 12 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE HAZARDOUS CONDITIONS.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ119>121-020230-
/O.EXT.PHFO.GL.W.0008.000000T0000Z-161202T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
325 AM HST THU DEC 1 2016

...GALE WARNING NOW IN EFFECT UNTIL 6 PM HST THIS EVENING...

* WINDS AND SEAS...EAST GALES 30 TO 35 KT. ROUGH SEAS 10 TO 15 
  FT...HIGHEST IN THE CHANNELS AND SOUTH OF THE BIG ISLAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PHZ114-116-117-122-020230-
/O.EXT.PHFO.SC.Y.0061.000000T0000Z-161203T0400Z/
OAHU WINDWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
BIG ISLAND WINDWARD WATERS-
325 AM HST THU DEC 1 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST FRIDAY...

* WINDS AND SEAS...EAST TO NORTHEAST WINDS 25 TO 30 KT. SEAS 9 
  TO 12 FT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE HAZARDOUS CONDITIONS.

&&

$$

PHZ110>113-115-118-020230-
/O.CON.PHFO.SC.Y.0061.000000T0000Z-161202T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU LEEWARD WATERS-MAUI COUNTY LEEWARD WATERS-
325 AM HST THU DEC 1 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

* WINDS AND SEAS...EAST TO NORTHEAST WINDS 25 TO 30 KT. SEAS 9 
  TO 12 FT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE HAZARDOUS CONDITIONS.

&&

$$
588 
WHHW70 PHFO 011407 CCA
MWWHFO

URGENT - MARINE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE HONOLULU HI
407 AM HST THU DEC 1 2016

...STRONG TRADE WINDS AND ROUGH SEAS CONTINUE...

.A STRONG HIGH NORTHEAST OF THE AREA WILL CONTINUE TO PRODUCE
STRONG TRADE WINDS OVER THE STATE. SMALL CRAFT ADVISORY WINDS AND
SEAS EXPECTED FOR ALL COASTAL WATERS WITH GALE FORCE CONDITIONS
THROUGH THE WINDIER WATERS AROUND THE BIG ISLAND AND MAUI COUNTY.

PHZ123-124-020215-
/O.CAN.PHFO.GL.W.0008.000000T0000Z-161201T1600Z/
/O.EXB.PHFO.SC.Y.0061.161201T1407Z-161203T0400Z/
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
407 AM HST THU DEC 1 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST FRIDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST FRIDAY. THE GALE
WARNING HAS BEEN CANCELLED. 


* WINDS AND SEAS...EAST TO NORTHEAST WINDS 25 TO 30 KT. SEAS 9  
TO 12 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE HAZARDOUS CONDITIONS.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ119>121-020215-
/O.COR.PHFO.GL.W.0008.000000T0000Z-161202T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
407 AM HST THU DEC 1 2016

...GALE WARNING NOW IN EFFECT UNTIL 6 PM HST THIS EVENING...

* WINDS AND SEAS...EAST GALES 30 TO 35 KT. ROUGH SEAS 10 TO 15
  FT...HIGHEST IN THE CHANNELS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PHZ114-116-117-122-020215-
/O.EXT.PHFO.SC.Y.0061.000000T0000Z-161203T0400Z/
OAHU WINDWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
BIG ISLAND WINDWARD WATERS-
407 AM HST THU DEC 1 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST FRIDAY...

* WINDS AND SEAS...EAST TO NORTHEAST WINDS 25 TO 30 KT. SEAS 9 
  TO 12 FT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE HAZARDOUS CONDITIONS.

&&

$$

PHZ110>113-115-118-020215-
/O.CON.PHFO.SC.Y.0061.000000T0000Z-161202T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU LEEWARD WATERS-MAUI COUNTY LEEWARD WATERS-
407 AM HST THU DEC 1 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

* WINDS AND SEAS...EAST TO NORTHEAST WINDS 25 TO 30 KT. SEAS 9 
  TO 12 FT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE HAZARDOUS CONDITIONS.

&&

$$
914 
WHHW70 PHFO 020103
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
303 PM HST THU DEC 1 2016

...STRONG TRADE WINDS AND ROUGH SEAS CONTINUE...

.A STRONG HIGH NORTHEAST OF THE AREA WILL CONTINUE TO PRODUCE
STRONG TRADE WINDS OVER THE STATE TONIGHT. SMALL CRAFT ADVISORY
WINDS AND SEAS WILL CONTINUE OVER ALL COASTAL WATERS...EXCEPT
GALE FORCE WINDS OVER THE WINDIER WATERS AROUND THE BIG ISLAND AND
MAUI COUNTY. WINDS WILL DIMINISH LATE TONIGHT BUT SEAS...ESPECIALLY
OVER WINDWARD WATERS...WILL BE SLOW TO DIMINISH. 

PHZ119>121-021415-
/O.EXT.PHFO.GL.W.0008.000000T0000Z-161202T1600Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
303 PM HST THU DEC 1 2016

...GALE WARNING NOW IN EFFECT UNTIL 6 AM HST FRIDAY...

* WINDS AND SEAS...EAST GALES 30 TO 35 KT. ROUGH SEAS 10 TO 15 
  FT...HIGHEST IN THE CHANNELS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PHZ114-116-117-122>124-021415-
/O.EXT.PHFO.SC.Y.0061.000000T0000Z-161203T1600Z/
OAHU WINDWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
303 PM HST THU DEC 1 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST SATURDAY...

* WINDS AND SEAS...EAST TO NORTHEAST WINDS 25 TO 30 KT. SEAS 9 TO
  13 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE HAZARDOUS CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ110>113-115-118-021415-
/O.EXT.PHFO.SC.Y.0061.000000T0000Z-161202T1600Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU LEEWARD WATERS-MAUI COUNTY LEEWARD WATERS-
303 PM HST THU DEC 1 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST FRIDAY...

* WINDS AND SEAS...EAST TO NORTHEAST WINDS 25 TO 30 KT. SEAS 9 TO
  13 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE HAZARDOUS CONDITIONS.

&&

$$

BIRCHARD
378 
WHHW70 PHFO 021401
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
401 AM HST FRI DEC 2 2016


PHZ121-030315-
/O.CAN.PHFO.GL.W.0008.000000T0000Z-161202T1600Z/
/O.NEW.PHFO.SC.Y.0062.161202T1600Z-161204T0400Z/
ALENUIHAHA CHANNEL-
401 AM HST FRI DEC 2 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST SATURDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST SATURDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* WINDS AND SEAS...EAST WINDS 25 TO 30 KT. ROUGH SEAS 9 TO 12 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ119-120-021515-
/O.CAN.PHFO.GL.W.0008.000000T0000Z-161202T1600Z/
MAALAEA BAY-PAILOLO CHANNEL-
401 AM HST FRI DEC 2 2016

...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE GALE
WARNING. 

$$

PHZ114-116-117-122>124-030315-
/O.CAN.PHFO.SC.Y.0061.000000T0000Z-161203T1600Z/
/O.NEW.PHFO.SC.Y.0062.161202T1600Z-161204T0400Z/
OAHU WINDWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
401 AM HST FRI DEC 2 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST SATURDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST SATURDAY. 

* WINDS AND SEAS...EAST WINDS 20 KT. SEAS 9 TO 13 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ110-111-113-030315-
/O.CAN.PHFO.SC.Y.0061.000000T0000Z-161202T1600Z/
/O.NEW.PHFO.SC.Y.0062.161202T1600Z-161204T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI CHANNEL-
401 AM HST FRI DEC 2 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST SATURDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST SATURDAY. 

* WINDS AND SEAS...EAST WINDS 20 KT. SEAS 9 TO 12 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ112-115-118-021515-
/O.CAN.PHFO.SC.Y.0061.000000T0000Z-161202T1600Z/
KAUAI LEEWARD WATERS-OAHU LEEWARD WATERS-
MAUI COUNTY LEEWARD WATERS-
401 AM HST FRI DEC 2 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this gale warning went out at Nov 28, 8:36 PM HST, 6 hours 55 minutes earlier.

Area forecast discussion, Nov 28, 8:36 PM HST, 6 hours 55 minutes before
Area Forecast Discussion
National Weather Service Honolulu HI
836 PM HST Mon Nov 28 2016

.SYNOPSIS...
Breezy to strong trade winds will bring limited showers to
windward and mountain areas through Tuesday. Showers will increase
starting Tuesday night as an upper low moves over the area
bringing the possibility of locally heavy showers. Trade winds
will decrease Friday with lighter winds and wet weather on tap
through the weekend.

&&

.DISCUSSION...
High pressure centered far northeast of the state is producing breezy
trade winds over the islands. The high will merge with a second
transient high Tuesday bringing breezy to windy conditions to the
islands Tuesday through Thursday.

Rainfall amounts will remain near average through Tuesday, and
showers will fall mainly over windward and mountain areas.
Rainfall chances will increase Tuesday night and through the week
as increasing moisture moves into the eastern half of the state,
and an upper level trough brings instability to the atmosphere.
The moisture and instability combined with the trade winds will
increase showers across the state. Rainfall will focus over
windward and mountain areas, but leeward locations will see
increasing showers as well. The instability aloft will allow our
normally capped trade wind clouds to grow vertically, bringing
more intense showers and the possibility of brief thunderstorms
over windward areas.

The upper low will bring colder than normal temperatures to the
middle and upper atmosphere, and temperatures at the summits of
the Big Island will hover near freezing. Any precipitation that
falls at the summits from Tuesday night into the weekend will be a
mix of rain, snow, and ice. The Big Island leeward slopes will
see more intense afternoon showers due to the instability aloft
starting Wednesday and this trend will continue into the weekend.
The potential for thunderstorms have been added to the forecast
for the Big Island leeward slopes Wednesday afternoon with
significantly colder temperatures aloft expected.

In the extended forecast, global weather models are depicting troublesome
weather for the weekend as a second upper level low drops south
near the islands. The upper low will reinforce the instability and
cold temperatures already in place over the state. This will
maintain a wet weather pattern through the weekend with the
potential for heavy showers and the possibility of thunderstorms.
The details from the models solutions have converged somewhat
over the past 24 hours, with the GFS and ECMWF now placing the upper
low west of Kauai by Sunday afternoon. This placement would bring copious
amounts of tropical moisture over the state, bringing the
potential for widespread rains and the possibility of flooding
from Saturday into early next week. However, long range forecasts
have a tendency to be highly variable so stay tuned as the details
of the forecast become illuminated as the weekend approaches.

&&

.AVIATION...
Breezy trade winds will increase further across the state through
Tuesday. Clouds and showers will remain focused on windward coasts
and slopes, but some showers will spill over into leeward areas.
Localized MVFR will be possible windward, otherwise VFR conditions
will prevail. There is a chance that AIRMET SIERRA for mountain
obscuration may become necessary for some windward areas later
tonight or Tuesday.

AIRMET TANGO remains in effect for moderate low level turbulence
over and downwind of the terrain. These conditions are likely
to continue through Tuesday.

&&

.MARINE...
Due to locally strong trade winds and elevated short-period seas,
a Small Craft Advisory (SCA) remains in effect for most coastal
waters this evening. Trade winds are expected to increase Tuesday,
and remain strong and gusty through Thursday as high pressure
builds far north of the area. As a result, the SCA has been issued for
all Hawaiian waters starting Tuesday morning, except for the
Alenuihaha and Pailolo channels where a Gale Watch is in effect.
This Gale Watch may need to be upgraded to a Gale Warning later
tonight. In the longer term, we expect a significant weakening of
wind speeds by this weekend, since a surface trough may develop in
the vicinity of the islands. However, confidence remains low as to
the details of this feature.

The strong trade winds will continue to maintain elevated short-
period surf from the east through mid-week. As a result, a High
Surf Advisory remains in effect through Thursday for east facing
shores of most islands. A low with hurricane-force winds is
currently racing toward northeast across the northwest Pacific,
and the associated fetch will likely send a significant long-
period northwest swell toward the islands. This swell is expected
to spread across the island chain Thursday, and peaking Friday.
As a result, a High Surf Advisory will likely be required along
most north and west facing shores Thursday night and Friday.

A small south-southwest swell is producing a modest boost in surf
heights along south facing shores tonight, and is expected to
gradually diminish during the next couple of days. The Oahu Surf
Discussion (SRDHFO) has been updated and contains details on the
swell sources and their expected evolution.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
High Surf Advisory until 6 PM HST Thursday for Kauai Windward-
Oahu Koolau-Olomana-Molokai Windward-Maui Windward West-Windward
Haleakala-South Big Island-Big Island North and East.

Small Craft Advisory until 6 AM HST Thursday for Kauai Windward
Waters-Oahu Windward Waters-Kaiwi Channel-Maui County Windward
Waters-Maalaea Bay-Big Island Windward Waters-Big Island Leeward
Waters-Big Island Southeast Waters.

Gale Watch from Tuesday morning through Wednesday afternoon for
Pailolo Channel-Alenuihaha Channel.

Small Craft Advisory until 10 AM HST Tuesday for Pailolo Channel-
Alenuihaha Channel.

Small Craft Advisory from 6 AM Tuesday to 6 AM HST Thursday for
Kauai Northwest Waters-Kauai Leeward Waters-Kauai Channel-Oahu
Leeward Waters-Maui County Leeward Waters.

&&

Morrison...Discussion
Houston...Marine
Jacobson...Aviation

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 29, 3:35 AM HSTWind AdvisoryHFOHawaii, Honolulu, Kauai, Kalawao48 hr

Nearby

Gale Warnings in Hawaii, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.